MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998006
Medical Device Problem Codes Material Fragmentation (1261); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that when pressure was applied with an inflation device, an explosion-like sound was heard, the meter part flew to the assistant nurse's eyes.Patient stated that when he checked the flying object, it was the meter part, and the manometer part was damaged.
 
Additional Manufacturer Narrative
The reported event is confirmed, supplier manufacturing related.Photo samples were submitted, and the inflation device was returned in the opened original packaging.An evaluation of the physical sample was completed.Evaluation of the photo samples showed the gauge broken off and separated from the body of the device.Visual evaluation noted the gauge was broken off from the inflation device body at the glue plug area.The needle on the gauge was noted to be within the zero position, and functional testing was unable to be conducted on the inflation device due to the gauge being detached from the inflation device body.An inspection of the gauge was conducted which indicated some portions of the solvent bond to be slightly tacky and possibly not fully cured, resulting in the reported failure.Using a torque meter the gauge was un-torqued from the glue plug fragments with an off force of 21.86 in.Lb.Which is within the acceptance value of = 15 in.Lb.The gauge also did not exhibit any signs of over compression onto the inflator body and it passed the thread start verification inspection.The daily uv curing log was reviewed on the day of manufacture for this lot.It indicates all readings were within specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A label/pack review is not required as the event is confirmed supplier manufacturing related.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16763750
Report Number1018233-2023-02648
Device Sequence Number14950425
Product Code EZN
UDI-Device Identifier10801741052801
UDI-Public(01)10801741052801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number998006
Device Catalogue Number998006
Device Lot NumberBMGQAT03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown